Alert archive / New York / Special Marine Warnings in 2004
Special Marine Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Apr 18, 2004, 10:24 AM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2004, 10:24 AM EDT (14:24 UTC)
- Expired
- Apr 18, 2004, 11:15 AM EDT
- In force
- 51 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Apr 18, 10:10 AM EDT, 14 minutes earlier.
Area forecast discussion, Apr 18, 10:10 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1010 AM EDT SUN APR 18 2004 FORECAST UPDATED TO REMOVE MORNING FOG, AND TO RAISE POPS TO 70% IN THE COUNTIES ADJACENT TO LAKE ONTARIO. RADAR SHOWS A GOOD AREA OF THUNDERSTORMS BEARING DOWN ON THE AREA FROM ONTARIO. WE HAVE ALSO MENTIONED POSSIBLE STRONG GUSTY WINDS OR HAIL PER THE RECENT CONVECTIVE OUTLOOK FROM SPC. THE PREVIOUS DISCUSSION: THIS MORNINGS FORECAST BASED MAINLY ON THE ETA AS GFS WAS SPORADIC AND LATE COMING IN. WARM FRONT LIFTS NORTHEAST TO EASTERN LAKE ONTARIO REGION AROUND WATERTOWN BY 00Z ETA PROFILES SHOW SIGNIFICANT INSTABILITY WITH CAPES AS HIGH AS 1800 WITH LOW CINS AT WHITESVILLE WITH LIS OF -7 ALONG WITH GOOD SHEAR PROFILES WITH BRN AND HELICITY VALUES INDICATING POTENTIAL FOR SVR TSTMS. AT THIS POINT WILL MENTION SLGT RISK IN HWO FOR AREAS INDICATED BY SPC BUT SCT TRWS ARE EXPECTED ELSEWHERE THIS AFTN. EXPECT WIND CONDITIONS TONIGHT IN WARM SW FLOW WITH DRIER AIR MOVING IN. WILL KEEP CHC RW IN THE EVE THOUGH EAST OF LAKE ONTARIO. WILL KEEP SCT SHWRS/TSTMS MONDAY WITH LINE OF CONVECTION AHEAD OF COLD FRONT APPROACHING FROM THE WEST. FRONT GETS TO WNY BY 00Z AND MOVES SE OF OUR FCST AREA BY 06Z. WILL KEEP CHC RW IN FOR THE EVE THEN LOW LVL MOISTURE HANGS IN KEEP BULK OF AREA MSTLY CLDY. TUESDAY LOOKS MSTLY SUNNY. NO CHANGE TO LATER PERIODS OF THE FORECAST. AVIATION DISCUSSION... MVFR CONDS GENERALLY PREVAIL ACROSS THE REGION THIS MORNING AS FOG HAS VSBYS REDUCED TO 3-5SM ACROSS THE NIAGARA FRONTIER AND FINGER LAKES. EAST OF LAKE ONTARIO 11-3.9 SATELLITE SHOWS MORE DISTINCT AREA OF FOG WITH VSBYS CURRENTLY BELOW HALF MILE AT KART. CONDS WILL IMPROVE TO VFR THIS MRNG AS FOG BURNS OFF BY 13Z. MCS ACROSS WISC AT 06Z WILL SLIDE EAST ALONG WARM FRONT EXTENDING ACROSS SRN WISC/MICH WHICH WILL LIFT NORTH ACROSS THE REGION DURING THE AFTN. WITH EXCEPTION OF KART, TAF FCSTS CONTAIN NO MENTION OF PCPN. MCS WILL WEAKEN AS IT APPROACHES AREA AND A FEW SHOWERS OUT OF THE MID DECK CANT BE RULED OUT KBUF-KIAG-KROC BETWEEN 11-14Z. FOLLOWING THE WARM FRONT, WINDS SHIFT FROM E-SE TO THE SOUTHWEST ARND 00Z AND INCREASE TO 15-20 KTS. SCT SHWRS AGAIN MAY DEVELOP IN THE WARM SECTOR HOWEVER GIVEN THE TAF LOCATIONS DOWNWIND OF THE STABILIZING LAKE ERIE, PCPN HAS BEEN LEFT OUT. A STRONG LOW LEVEL JET (>65KTS AT 3KFT) DEVELOPS ACROSS THE REGION BETWEEN 06-12Z MONDAY SO LLWS HAS BEEN ADDED TO THE LATEST PORTION OF THE TAFS. .BUF...NONE. APB/JJP..PUBLIC JML...AVIATION
Hazardous weather outlook, Apr 18, 5:05 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EDT SUN APR 18 2004 NYZ001>003-010>014-019>021-085-181104- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-LIVINGSTON-MONROE-NIAGARA- NORTHERN ERIE-ONTARIO-ORLEANS-SOUTHERN ERIE-WYOMING- 505 AM EDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME BUT A WARM FRONT MOVING NORTHEAST ACROSS THE REGION WILL BRING A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF/ NYZ004>008-181103- JEFFERSON-LEWIS-NORTHERN CAYUGA-OSWEGO-WAYNE- 505 AM EDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AS A WARM FRONT MOVES NORTHEAST TOWARD THE REGION TODAY. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF/ JJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:24 AM EDT | Special Marine Warning | BUF | 51 min | |
| Apr 18, 10:24 AM EDT | Special Marine Warning | BUF | 51 min | |
| Apr 18, 10:24 AM EDT | Special Marine Warning | BUF | 51 min | |
| Apr 18, 10:42 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 48 min |
| Apr 18, 11:14 AM EDT | Severe Thunderstorm Warning | BUF | Genesee, Orleans | 61 min |
| Apr 18, 11:15 AM EDT | Special Marine Warning | BUF | 60 min | |
| Apr 18, 11:30 AM EDT | Severe Thunderstorm Warning | BUF | Wyoming | 60 min |
| Apr 18, 11:53 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe | 52 min |
| Apr 18, 12:15 PM EDT | Special Marine Warning | BUF | 60 min | |
| Apr 18, 12:19 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 56 min |
| Apr 18, 12:34 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 56 min |
| Apr 18, 12:42 PM EDT | Severe Thunderstorm Warning | BUF | Livingston | 33 min |
| Apr 18, 1:03 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 42 min |
| Apr 18, 1:15 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Special Marine Warnings in New York, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.